Lupron, Prolia and Creakiness - Advanced Prostate...

Advanced Prostate Cancer
10,537 members12,570 posts

Lupron, Prolia and Creakiness

Garbonzeaux
Garbonzeaux

Fairly active 70-yr old, Dx 18 months ago, Gleason 10, several bone and lymph node mets. On Lupron since Dx, chemo & RP in first 8 months. PSA now undetectable for almost a yr, testosterone <3 ng/dl. For the first year, mild side effects of ADT: hot flashes, shrinkage of "the boys", etc. But starting ~6 months ago, I began to have what I can best describe as "creakiness". No constant pain, but I stiffen up when lying down or sitting for awhile, and hurt all over when I get up, until I get moving again. The creakiness is getting worse with time, and it feels like I've aged 20 yrs in the last 6 months. I'm scheduled to have my 1st prolia treatment in a couple of days, & I read that a common side effect of prolia is joint stiffness and pain. Yikes! Another 20 years next week?

When I describe the creakiness, my MO who give me the lupron says only "You can blame that on us." Likely so. You guys have any ideas about what might help me with it? Alligator blood, cannabinoids, or...? I take Crestor, aspirin, vitamins C & D3, curcumin, ursolic acid, resveratrol, astaxanthin, fish oil, melatonin, sometimes zinc, and hope to start metformin soon.

11 Replies
oldestnewest

Getting up and out to do some exercise on a relatively frequent basis might help.

Excellent advice always. I try to move as much and as often as I can, walking a lot,

climbing stairs instead of riding elevators at work, and some lifting weights. Always feels better to move. I'm certain that staying active is very important.

It is not your supplements---nice program!. You can try one more MSM, taking 4 times a day. Not prescribing--just reporting. One thing I can prescribe for sure is a major Fitness program. If you can get a Physical Trainer, to keep you on a schedule, and increasing your capabilities over time. Create physical goals. Adding a little THC when there is discomfort, or if not legal where you are, then CBD oil.

Nalakrats

MSM=dimethylsulfone?

Thanks.

Great Joint lubricator. The best is Hyaluronic acid. But I have a concern that in the body this can be converted to Hyaluronidase---the enzyme, which has been identified by some researchers as one of the transport molecules for Metastasis. Where a Cancer Cell hitches a ride from a local cancer spot to bone, to start another colony. So if you are using any of those joint benefactor supplements----no Hyaluronic Acid

Nalakrats

Try cutting out that witches brew of supplements you are taking and see if the creakiness goes away. A common side effect of statins is myopathy.

When the creakiness began, I tried quitting all supplements for a couple of months (EXCEPT the aspirin & statin, which I have taken for some years on advice of my cardiologist), No help. My thoughts at the time were the same as yours about the witches' brew, but quitting the Crestor is probably not a good idea.

There are about a dozen statins and a new generation of cholesterol controlling medicines that may not have myopathy as a symptom. Ask your doctor.


A little of this will get the creaks out....I do this with my blow up doll....

Good Luck, Good Health and Good Humor.

j-o-h-n Monday 01/07/2019 6:59 PM EST (My name day).

Hi,

How much Crestor do you take? That used to make me ache all over - my knees felt like I could not walk. When I stopped, after a few weeks the aches went away. But I needed a statin for borderline high cholesterol. So I started simvastin. That was better but bit by bit back in the same boat. When I stopped, it slowly went away after a few weeks. I am back on and achy and don't know what to do.

Garbonzeaux
Garbonzeaux
in reply to dagreer

I take a 10mg tablet once daily, and it doesn't seem to have any ill effects on me. I tried Lipitor before that, but it gave me the bloats, so I switched to Crestor. I take it for the same borderline cholesterol issue, and any PCa benefits are OK too. Sorry to hear you are having the aches. I usually get them for a few weeks after a Lupron or prolia shot, and they slowly go away. Pretty sure it's mostly the Lupron.

You may also like...